Access

You are not currently logged in.

Access your personal account or get JSTOR access through your library or other institution:

login

Log in to your personal account or through your institution.

If You Use a Screen Reader

This content is available through Read Online (Free) program, which relies on page scans. Since scans are not currently available to screen readers, please contact JSTOR User Support for access. We'll provide a PDF copy for your screen reader.

Extensions of Locally Compact Abelian Groups. I

Ronald O. Fulp and Phillip A. Griffith
Transactions of the American Mathematical Society
Vol. 154 (Feb., 1971), pp. 341-356
DOI: 10.2307/1995449
Stable URL: http://www.jstor.org/stable/1995449
Page Count: 16
  • Read Online (Free)
  • Download ($30.00)
  • Subscribe ($19.50)
  • Cite this Item
Since scans are not currently available to screen readers, please contact JSTOR User Support for access. We'll provide a PDF copy for your screen reader.
Extensions of Locally Compact Abelian Groups. I
Preview not available

Abstract

This paper is concerned with the development of a (discrete) group-valued functor Ext defined on $\mathcal{L} \times \mathcal{L}$ where $\mathcal{L}$ is the category of locally compact abelian groups such that, for $A$ and $B$ groups in $\mathcal{L}$, \operatorname{Ext} $(A, B)$ is the group of all extensions of $B$ by $A$. Topological versions of homological lemmas are proven to facilitate the proof of the existence of such a functor. Various properties of Ext are obtained which include the usual long exact sequence which connects Hom to Ext. Along the way some applications are obtained one of which yields a slight improvement of one of the Noether isomorphism theorems. Also the injectives and projectives of the category of locally compact abelian totally disconnected groups are obtained. They are found to be necessarily discrete and hence are the same as the injectives and projectives of the category of discrete abelian groups. Finally we obtain the structure of those connected groups $C$ of $\mathcal{L}$ which are direct summands of every $G$ in $\mathcal{L}$ which contains $C$ as a component.

Page Thumbnails

  • Thumbnail: Page 
341
    341
  • Thumbnail: Page 
342
    342
  • Thumbnail: Page 
343
    343
  • Thumbnail: Page 
344
    344
  • Thumbnail: Page 
345
    345
  • Thumbnail: Page 
346
    346
  • Thumbnail: Page 
347
    347
  • Thumbnail: Page 
348
    348
  • Thumbnail: Page 
349
    349
  • Thumbnail: Page 
350
    350
  • Thumbnail: Page 
351
    351
  • Thumbnail: Page 
352
    352
  • Thumbnail: Page 
353
    353
  • Thumbnail: Page 
354
    354
  • Thumbnail: Page 
355
    355
  • Thumbnail: Page 
356
    356